Probabilistic choice and procedurally bounded rationality
2002 (English)In: Games and Economic Behavior, ISSN 0899-8256, E-ISSN 1090-2473, Vol. 41, no 1, 61-78 p.Article in journal (Refereed) Published
We derive a family of probabilistic choice models, including the multinomial logit model, from a microecononic model in which the decision maker has to make some effort in order to implement any desired outcome. The disutility of this effort enters the decision maker's goal function in an additively separable way. A particular disutility function, yielding the multinomial logit as a special case, is characterized axiamatically. The present approach naturally leads to a normalization of the achieved utility with respect to the number of alternatives. The approach also applies to continuum choice sets in Euclidean spaces, and provides a microeconomic foundation for logit-type quantal-response models in game theory.
Place, publisher, year, edition, pages
2002. Vol. 41, no 1, 61-78 p.
bounded rationality, decision theory, probabilistic choice, control costs, equilibrium, games
IdentifiersURN: urn:nbn:se:kth:diva-22028ISI: 000179083900004OAI: oai:DiVA.org:kth-22028DiVA: diva2:340726
QC 20100525 NR 201408042010-08-102010-08-102012-02-03Bibliographically approved